Alert archive / Nevada / Flash Flood Warnings in 1998
Flash Flood Warning 24, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 10, 1998, 5:06 PM PDT for Lincoln County, Nevada. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 1998, 5:06 PM PDT (00:06 UTC)
- Expired
- Aug 10, 1998, 7:05 PM PDT
- In force
- 119 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 0.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 3005 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 110007 FFWLAS NVC017-110205- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 506 PM PDT MON AUG 10 1998 * FLASH FLOOD WARNING FOR NORTHERN LINCOLN COUNTY IN SOUTH CENTRAL NEVADA * UNTIL 705 PM PDT * SOME LOCATIONS AFFECTED URSINE SPRING VALLEY STATE PARK * AT 505 PM PDT...RADAR ESTIMATED RAINFALL RATES OF OVER 2 INCHES DURING THE PAST HOUR AND A HALF ABOUT 15 MILES NORTH OF URSINE. THIS STORM WAS NEARLY STATIONARY IN THE BURNT CREEK CANYON AREA JUST ABOVE CAMP VALLEY CREEK AND MEADOW VALLEY WASH. RESULT... FLASH FLOODING IS OCCURRING OR IMMINENT IN THE WARNING LOCATIONS. AREA RESIDENTS SHOULD MONITOR FLOOD CONDITIONS... AND BE PREPARED TO MOVE TO HIGHER GROUND... SHOULD FLOOD WATERS THREATEN. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. SKRBAC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:37 PM PDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 10, 2:37 PM PDT, 2 hours 29 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 855 PM PDT MON AUG 10 1998 SYNOPSIS...AN UPPER HIGH WILL BUILD OVER NORTHERN NEVADA INTO MIDWEEK PROVIDING A SOMEWHAT MOIST EASTERLY FLOW INTO PORTIONS OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. THIS MOISTURE WILL RESULT IN ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS. DISCUSSION...THICK CLOUD DECK AND LACK OF DYNAMICS KEPT THUNDERSTORMS VERY LIMITED AGAIN TODAY. ONLY ACTIVE AREA HAS BEEN ACROSS SOUTHERN LINCOLN COUNTY. IT APPEARS UPPER HIGH WILL BUILD OVER NORTHERN NEVADA NEXT 12-24 HOURS PROVIDING SRN TWO-THIRDS OF FORECAST AREA WITH WEAK ...SOMEWHAT MOIST ELY FLOW. IN SHORT TERM...WILL EXTEND THUNDERSTORMS TIL AT LEAST MIDNIGHT FOR PORTIONS OF SOUTHCENTRAL NV. WILL ALSO KEEP ISOLATED LIGHT SHOWERS ALONG DYING TROPICAL CLOUD SHIELD FROM MOHAVE INTO SAN BERNARDINO COUNTY UNTIL AROUND MIDNIGHT. FOR TOMORROW... NEW ETA MORE UNSTABLE THAN TODAY WITH 850MB DEWPOINTS REMAINING 8 TO 10 ACROSS FAR S. SOME DRIER AIR WORKING INTO NRN TWO-THIRDS OF UT BUT SHOULD NOT AFFECT OUR SRN ZONES YET. NO FOCUSING MECHANISM SO STORMS TO FORM OVER MOUNTAINS DURING THE AFTERNOON WITH OUTFLOW INTERACTION HELPING STORMS AFTER THAT. E-NE FLOW ALWAYS FAVORABLE FOR STORMS IN NE CLARK COUNTY OR NRN MOHAVE COUNTY AZ TO MOVE TOWARD CENTRAL CLARK AND WILL JUST HAVE TO SEE IF THIS EVOLVES TOMORROW AFTERNOON OR EVENING. WILL LEAVE ISOLATED POPS IN LAS lVEGAS VALLEY BUT BOOST POPS FROM 10 TO 20 PERCENT. LAS 0211. SKRBAC.
Nearby
Flash Flood Warnings in Nevada, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.